Friday, 20 February 2009

Can taking vitamins make you thirsty?

Seriously.

I started taking them a few days ago and I've been so thirsty! I normally don't drink much at all - a cup of coffee in the morning, a glass of water during the day, maybe two glasses of water or juice at home and perhaps a glass of wine. I know, I know... I should be drinking six glasses of water a day minimum aside from my coffee blahblahblah...

If you met me you'll know that I'm small - if I drank that much water every day, I would have to set up office in the toilet cubicle. I try. And I drink when I'm thirsty. I figure my body knows how much water it needs.

I wonder if it's the vitamins that are making me so thirsty? They also taste rubbish - you swallow the damn things and then burp vitamins all day long. Gross. And they do strange things to your pee... Why am I taking these again?

Sigh... I know - they're good for me. They happen to be luminous purple, which does make me question that. Can anything healthy really be the colour of a neon highlighter?

On a completely unrelated subject... Bloggirls this month is at my house. Yup - housewarming number two! So if you're a girl and you blog and you live in Gauteng, please come (and bring your partner and kids)! You can sign up here, along with the supper event happening this month too.


Lastly, here is a (not very good) pic of the mosaic mirror I've been busy with... I'm quite chuffed with the results. I promise you... it looks better in real life.

19 comments:

boldly benny said...

My worst... iron and zinc! They make me throw up *shudders*.
I take multibionta - a multivitamin and probiotic (similar to bestum which is also very good) and I have no adverse reactions. I guess your pee will always be luminescent after your body processes vitamins!

Being Brazen said...

stunning mirror!

Vitamins dont usually make you thirsty - Have you been drinking more coffee than usual. Coffee/caffeine can dehydrate you.
When you take vitamins your pee is always neon yellow...i find it so funny.

:)
Have a fab weekend.

hkki said...

I heard sometimes coffee also makes thirsty because of cafein. But depends on person.

Glugster said...

Let me get this straight. You are breaking little pieces of glass and sticking it on a mirror? Isn't that like 700 years bad luck? Or do I have my superstitions wrong? :)

The Jackson Files said...

Gorgeous mirror. Just lovely.

I'll be in cape Town next weekend, so I'm going to miss your do. bah!

Jeanette said...

Wow that mirror is stunning!

acidicice said...

WOW that mirror is AWESOME! I WANT ONE!!!!!!!!

LMAO at the burping vitamins comment - I know EXACTLY what you mean. I'm taking and I haven't noticed that they made me thirstier, but I am drinking 1.5 litres of water a day at the moment (I never used to).

Wish I could come to Bloggirls :(

Susan said...

So I'll be at Bloggirls in spirit as I live a ways out of the neighborhood. But drink a cool water for me and toast the women!

Sass said...

Iron always made me thirsty, and made me have a funny taste in my mouth. Like metal...go figure.

;)

Paula said...

I know what you mean about vitamins making you thirsty, it happened to me to then I switched to herbal vitamins and I wasn't any more... maybe try that? They are healthier and more potent. But you like become depemndant because you can feel the dference when you forget to take them.

Wenchy said...

I love that mirror!

Slyde said...

vitamins can ABSOLUTELY make you thirsty.. depending on what your taking, its normal..

angel said...

the mirror looks gawj!
vitamins can have odd effects- my knucklehead can't take a regular multivitamin because full stomach or no he throws up! i was taking an appetite suppressant a few years ago to kick start my weight loss attempt and it had me waking up with a mouth full of cat litter!

Tamara said...

Boldly Benny: My worst have got to be the flaxseed ones - they make me want to hurl too!
Maybe i'll try your recommendation when I've finished the purple ones ;-)

Brazen: Thanks. Nope - I only allow myself one cup a day, so that can't be it.

hkki: I've headr that too. But I only have one cup a day, and I've been sticking to that routine for years!

Glugster: I'm the wrong person to ask, but as far as I know, I'm supposed to be ok so long as I don't break the mirror. Or something ;-)

Jackson Files: thanks! I saw your comment. Very jealous of your CT trip. Enjoy it. You'll be missed!

Tamara said...

Jeanette: Thank you ;-)

Acidice: Hehehe... Maybe I'll do a giveaway competition sometime. Wish you could come to Bloggirls too!

Susan: Will do.

Sass: LOL. Funny that.

Paula: HErbal vitamins? Hmmm... will investigate.

Tamara said...

Wenchy: Thank you. I like it too ;-)

Slyde: Thanks - that makes me feel a bit better!

Angel: Nice to know I'm not alone. Glad my purple pills don't make me hurl.

Dash said...

i feel completely left out of this bloggirls phenomenon... WAAAH!

Stevin said...

If I remember correctly it's the vitamin C that makes you thirsty.

Also the Lumo Green/Yellow urine is from the excess Vitamin B (Riboflavins) being passed through your body.

ric said...

ut聊天室,A片,A片,正妹牆,哈啦聊天室,080視訊聊天室,尋夢園聊天室,聊天室,豆豆聊天室,徵信社,徵信,徵信,徵信社,外遇,尋人,徵信公司,徵信,徵信,徵信社,外遇,抓姦,尋人,徵信社,徵信,抓姦,外遇,尋人,徵信公司,徵信,徵信,徵信社,徵信,徵信社,外遇,尋人,徵信社,徵信,徵信社,徵信,外遇,尋人,徵信公司,徵信社,徵信,外遇,徵信社,尋人,徵信,徵信社,徵信,徵信社,徵信,徵信社,徵信,徵信社,徵信,徵信,徵信社,徵信社,徵信,徵信社,徵信,徵信社,徵信,徵信社,徵信,外遇,尋人,徵信公司,徵信,徵信社,徵信,徵信社,徵信,徵信社,徵信,徵信社,徵信,抓姦